Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Intermittent rusty drainage from clitoris, done urology examination, clitoris testing. Next step?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I have had intermittent drainage from the clitoris, occasionally accompanied by rusty color. Going on about 6/7 months. I use a hand held shower spray and soak the area for about 3 - 5 minutes daily. Seems to abate then I will find drainage on panties. Comes and goes. Had urology examine of the urethra, no problem. Gyn has tested clitoris and cannot express any drainage. Thought it just might be a "whitehead." Does not seem to think it is any malignancy. What is my next step?
Posted Wed, 18 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Mitaly 1 hour later

Thanks for posting your query

Rusty discharge from the genitals can be due to Post menopausal vaginitis which occurs due to decreasing levels of estrogen after menopause making it more suspectible to infections.

Another cause can be Urethritis and Urine analysis is not a very useful test if that is the cause.

Generally hot weather conditions can make the condition worse.

A Pap smear, microscopic examination of the vaginal discharge and Urethral culture are some useful investigations which would help in ruling out the cause.

Some measures for you:

1)Wear loose cotton underwear.

2)Avoid vaginal douching, use of harsh soap or perfumes in the area.

3)Drink lots of water.

4)You can take Vitamin C tablet daily once to increase body immunity.

5)Have a bowl of yoghurt in diet daily as it promotes lactobaccili growth and also is a source of calcium.

Hope this answers your query. I will be available for follow up in case of doubt.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor